Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 87, NWS Memphis, TN

June 22, 2019Itawamba County, Lee County, Pontotoc County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 22, 2019, 3:12 PM CDT for Itawamba County, Lee County, Pontotoc County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2019, 3:12 PM CDT (20:12 UTC)
Expired
Jun 22, 2019, 3:45 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Itawamba County, MS, Lee County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:20 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 22, 2:20 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
220 PM CDT Sat Jun 22 2019

.DISCUSSION...
Storms are scattering across the region this afternoon.  High
cape/low shear environment with many of the storms pulsing.  The
limping along complex over MO/KY is slowly entering our area.  There
is concern that as this complex churns south into a favorable
environment that more widespread damaging winds could occur through
this evening.

Models are consistent with a change in the pattern beginning Sunday
night as a cold front approaches the area in association with a
fairly vigorous, for late June, shortwave moving through the Central
US. Thunderstorms are expected regionwide as this front moves
through the area beginning Sunday night through Monday. The best
forcing with this system is farther north, however with the
airmass in place there is plenty of instability, so expect strong
to severe thunderstorms with damaging wind as the main threat.

Thereafter, precipitation will be hit and miss and generally
diurnally driven as temperatures cool to a bit below average.
Although a surface ridge is evident through much of next week the
upper flow has relatively low heights which contribute to favorable
lapse rates rates for late day convection as the core of the upper
ridge remains over the intermountain west.

Belles

&&

.AVIATION...
/18z TAFs/

Scattered convection is developing along/south of I-40 this
afternoon and additional develop is expected farther north along a
remnant outflow boundary. Thus, VCTS was included at all terminals
this afternoon and may need to be extended a bit into the evening
as a convective complex over MO moves to the southeast. Generally
VFR conditions are anticipated outside of convection with
southwest winds at 8-14 kts, gusting near 20 kts at times.
Additional storms may be an issue Sunday afternoon, but confidence
is low pending the evolution of this afternoon's convection. Also
wouldn't be surprised to see some brief MVFR ceilings Sunday
morning as daytime heating commences.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Cross-Lee AR-
     Phillips-St. Francis.

MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Coahoma-Quitman-
     Tallahatchie-Tunica.

TN...None.
&&
Hazardous weather outlook, Jun 22, 5:09 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
509 AM CDT Sat Jun 22 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-231215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
509 AM CDT Sat Jun 22 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Heat Advisory for some of the Mid-South. This area may have to be
expanded if there are no storms in the areas adjacent to the area.

An area north and east of a line from Kennett, Missouri, to
Tupelo, Mississippi, will have a slight risk for severe weather
today and into tonight. A combination of some remnants of the
storms in Illios and Missouri and afternoon develop of new
thunderstorms. With wind being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday there may be a few strong storms ahead of the frontal
system, mainly west of the Mississippi River. Otherwise the
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

TLSJr

In the hours before

Local storm report, Jun 22, 10:03 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     UNION CITY              36.42N  89.05W
06/21/2019                   OBION              TN   SOCIAL MEDIA

            TREES, POWER LINES, AND UTILITY POLES DOWN.

&&

MJ
Special weather statement, Jun 22, 12:35 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
1235 PM CDT Sat Jun 22 2019

MSZ009-016-221800-
Lee MS-Prentiss MS-
1235 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...

Northeastern Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...

At 1235 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Baldwyn, moving
east at 20 mph.

People in northeastern Lee and southwestern Prentiss Counties should
monitor this storm closely.

LAT...LON 3446 8848 3449 8874 3460 8873 3460 8872
      3461 8870 3469 8844 3447 8843
TIME...MOT...LOC 1735Z 258DEG 17KT 3454 8865

MJ
Special weather statement, Jun 22, 1:41 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
141 PM CDT Sat Jun 22 2019

MSZ002-221915-
Marshall MS-
141 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT
FOR...

Central Marshall County in northwestern Mississippi...

At 141 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Red Banks, or 7
miles west of Holly Springs, moving east at 15 mph.

People in central Marshall County should monitor this storm closely.

LAT...LON 3474 8969 3484 8969 3492 8937 3472 8937
TIME...MOT...LOC 1841Z 258DEG 14KT 3480 8957

MJ
Special weather statement, Jun 22, 2:09 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
209 PM CDT Sat Jun 22 2019

MSZ004-014-221945-
Tippah MS-Union MS-
209 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...

Southwestern Tippah County in northeastern Mississippi...
Union County in northeastern Mississippi...

At 208 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near New Albany, moving northeast at 10 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in southwestern Tippah and Union Counties should monitor this
storm closely.

LAT...LON 3450 8879 3448 8879 3440 8907 3455 8923
      3460 8914 3460 8909 3463 8909 3473 8890
      3454 8873 3450 8874
TIME...MOT...LOC 1908Z 238DEG 11KT 3453 8906

SGW
Special weather statement, Jun 22, 2:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
230 PM CDT Sat Jun 22 2019

MOZ113-222000-
Dunklin MO-
230 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Northeastern Dunklin County in southeastern Missouri...

At 229 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Malden, moving southeast at 10 mph.

People in northeastern Dunklin County should monitor this storm
closely.

LAT...LON 3663 8996 3639 8997 3642 9014 3643 9015
      3644 9013 3648 9014 3648 9016 3650 9016
      3650 9022 3654 9020 3655 9019 3659 9018
      3661 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 1929Z 342DEG 8KT 3656 9002

SGW
Special weather statement, Jun 22, 2:50 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
250 PM CDT Sat Jun 22 2019

MSZ014>016-222015-
Pontotoc MS-Union MS-Lee MS-
250 PM CDT Sat Jun 22 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...

Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
Northwestern Lee County in northeastern Mississippi...

At 250 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Trace State Park, moving northeast at 35 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in Pontotoc...Union and northwestern Lee Counties should
monitor this storm closely.

LAT...LON 3430 8925 3444 8925 3458 8888 3444 8865
      3424 8862 3415 8910
TIME...MOT...LOC 1950Z 245DEG 28KT 3431 8893

SGW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:09 PM CDTSpecial Weather StatementMEGDeSoto36 min
Jun 22, 12:17 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw43 min
Jun 22, 12:36 AM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Yalobusha90 min
Jun 22, 1:00 AM CDTSpecial Weather StatementMEGChickasaw45 min
Jun 22, 4:29 AM CDTHeat AdvisoryMEGCoahoma, Quitman, Tallahatchie, Tunica15 hr
Jun 22, 11:48 AM CDTRiver Flood WarningMEGDeSoto16 days
Jun 22, 12:35 PM CDTSpecial Weather StatementMEGPrentiss25 min
Jun 22, 1:41 PM CDTSpecial Weather StatementMEGMarshall34 min
Jun 22, 2:09 PM CDTSpecial Weather StatementMEGUnion36 min
Jun 22, 2:50 PM CDTSpecial Weather StatementMEGLee, Pontotoc, Union25 min
Jun 22, 3:43 PM CDTSpecial Weather StatementMEGMonroe47 min
Jun 22, 3:59 PM CDTSpecial Weather StatementMEGUnion46 min
Jun 22, 4:17 PM CDTSpecial Weather StatementMEGMarshall28 min
Jun 22, 4:43 PM CDTSpecial Weather StatementMEGMonroe47 min
Jun 22, 4:48 PM CDTAreal Flood AdvisoryMEGLafayette, Marshall117 min
Jun 22, 4:50 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah40 min
Jun 22, 4:52 PM CDTSpecial Weather StatementMEGLafayette23 min
Jun 22, 5:01 PM CDTSpecial Weather StatementMEGTate29 min
Jun 22, 5:07 PM CDTSpecial Weather StatementMEGTishomingo38 min
Jun 22, 5:09 PM CDTFlash Flood WarningMEGLafayette2 hr
Jun 22, 5:11 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Pontotoc, Union34 min
Jun 22, 5:45 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union26 min
Jun 22, 5:49 PM CDTSpecial Weather StatementMEGAlcorn41 min
Jun 22, 6:17 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo43 min
Jun 21, 7:05 PM CDTSpecial Weather StatementMEGFayette, Haywood, Shelby, Tipton40 min
Jun 21, 7:08 PM CDTSpecial Weather StatementMEGChester, Decatur, Henderson, Madison37 min
Jun 21, 7:11 PM CDTSpecial Weather StatementMEGLauderdale34 min
Jun 21, 7:22 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton17 min
Jun 21, 7:30 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Hardin, Henderson and 1 more30 min
Jun 21, 7:48 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy42 min
Jun 21, 8:07 PM CDTSpecial Weather StatementMEGShelby23 min
Jun 21, 8:12 PM CDTSpecial Weather StatementMEGHardin33 min
Jun 21, 8:28 PM CDTSpecial Weather StatementMEGFayette32 min
Jun 21, 8:31 PM CDTSpecial Weather StatementMEGHardin44 min
Jun 22, 8:14 AM CDTSpecial Weather StatementMEGHenry, Obion, Weakley46 min
Jun 22, 3:40 PM CDTSpecial Weather StatementMEGCarroll, Crockett, Gibson, Haywood, Lauderdale, Tipton35 min
Jun 22, 4:18 PM CDTSpecial Weather StatementMEGHenderson27 min
Jun 22, 4:27 PM CDTSpecial Weather StatementMEGMadison33 min
Jun 22, 4:36 PM CDTSpecial Weather StatementMEGHaywood39 min
Jun 22, 4:57 PM CDTSpecial Weather StatementMEGMcNairy48 min
Jun 22, 5:00 PM CDTSpecial Weather StatementMEGLauderdale30 min
Jun 22, 5:06 PM CDTSpecial Weather StatementMEGShelby39 min
Jun 22, 5:15 PM CDTSpecial Weather StatementMEGTipton30 min
Jun 22, 5:26 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy, Madison49 min
Jun 22, 5:30 PM CDTSpecial Weather StatementMEGTipton30 min
Jun 22, 5:34 PM CDTAreal Flood AdvisoryMEGChester, Hardeman, Hardin, Haywood, McNairy, Madison116 min
Jun 22, 5:39 PM CDTSpecial Weather StatementMEGHardeman21 min
Jun 22, 5:47 PM CDTSpecial Weather StatementMEGMcNairy43 min
Jun 22, 6:09 PM CDTSpecial Weather StatementMEGTipton36 min
Jun 22, 6:15 PM CDTSpecial Weather StatementMEGHardin, McNairy15 min
Jun 22, 6:37 PM CDTSpecial Weather StatementMEGShelby23 min
Jun 22, 6:45 PM CDTSevere Thunderstorm WarningMEGShelby18 min
Jun 22, 2:30 PM CDTSpecial Weather StatementMEGClay30 min
Jun 22, 3:46 PM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.